Alert archive / Illinois / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 99, NWS Lincoln, IL

March 31, 2026Fulton County, Knox County, Peoria County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Mar 31, 2026, 8:35 AM CDT for Fulton County, Knox County, Peoria County, Illinois. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2026, 8:35 AM CDT (13:35 UTC)
Expired
Mar 31, 2026, 9:15 AM CDT
In force
40 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fulton County, IL, Knox County, IL, Peoria County, IL

The radar

The Lincoln radar (KILX), 81 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 1.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2026-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2026-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 379 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
-469 J/kg
Mixed-layer LCL
1299 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
379 m²/s²
0-3 km storm-relative helicity
469 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

250 
WUUS53 KILX 311335
SVRILX
ILC057-095-143-311415-
/O.NEW.KILX.SV.W.0099.260331T1335Z-260331T1415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
835 AM CDT Tue Mar 31 2026

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  North central Fulton County in west central Illinois...
  Southeastern Knox County in west central Illinois...
  Peoria County in central Illinois...

* Until 915 AM CDT.

* At 835 AM CDT, a severe thunderstorm was located near Yates City,
  or 13 miles north of Canton, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Farmington, Elmwood, and Yates City around 840 AM CDT.
  Trivoli around 845 AM CDT.
  Peoria around 855 AM CDT.

This includes the following highways...
 Interstate 474 between mile markers 0 and 5.
 Interstate 74 between mile markers 62 and 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4094 8945 4079 8957 4071 8955 4067 8961
      4065 9012 4088 9013 4098 8962 4097 8945
TIME...MOT...LOC 1335Z 266DEG 37KT 4075 9007 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Barnes
2 follow-up statements
651 
WWUS53 KILX 311349
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
849 AM CDT Tue Mar 31 2026

ILC057-095-311359-
/O.CAN.KILX.SV.W.0099.000000T0000Z-260331T1415Z/
Fulton-Knox-
849 AM CDT Tue Mar 31 2026

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FULTON AND
SOUTHEASTERN KNOX COUNTIES IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 4094 8945 4079 8957 4071 8955 4067 8961
      4067 8996 4091 8996 4098 8962 4097 8945
TIME...MOT...LOC 1349Z 260DEG 38KT 4081 8986 

$$

ILC143-311415-
/O.CON.KILX.SV.W.0099.000000T0000Z-260331T1415Z/
Peoria-
849 AM CDT Tue Mar 31 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR PEORIA COUNTY...

At 849 AM CDT, a severe thunderstorm was located over Brimfield, or
13 miles west of Peoria, moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Dunlap around 855 AM CDT.
  Peoria around 900 AM CDT.
  Rome around 910 AM CDT.
  Chillicothe around 915 AM CDT.

Other locations impacted by this severe thunderstorm include Norwood,
Mossville, Kickapoo, Lawn Ridge, Jubilee College State Park, Alta,
Monica, and Peoria Heights.

This includes the following highways...
 Interstate 474 between mile markers 0 and 5.
 Interstate 74 between mile markers 70 and 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4094 8945 4079 8957 4071 8955 4067 8961
      4067 8996 4091 8996 4098 8962 4097 8945
TIME...MOT...LOC 1349Z 260DEG 38KT 4081 8986 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Barnes
961 
WWUS53 KILX 311407
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
907 AM CDT Tue Mar 31 2026

ILC143-311416-
/O.EXP.KILX.SV.W.0099.000000T0000Z-260331T1415Z/
Peoria-
907 AM CDT Tue Mar 31 2026

...THE SEVERE THUNDERSTORM WARNING FOR PEORIA COUNTY WILL EXPIRE AT
915 AM CDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, small
hail is still possible with this thunderstorm.

&&

LAT...LON 4094 8945 4079 8957 4071 8955 4067 8961
      4067 8996 4091 8996 4098 8962 4097 8945
TIME...MOT...LOC 1406Z 266DEG 37KT 4082 8964 

$$

Barnes

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 5:54 AM CDT, 2 hours 41 minutes earlier. Its key messages:

  • Periods of showers and thunderstorms are forecast through Saturday. There is a 50-80% chance rain totals exceed 2 inches, with the highest chances north of I-72/Danville; this would help alleviate ongoing drought conditions.
  • There is a level 1 of 5 (marginal) risk for severe weather late this afternoon into tonight, with hail up to the size of quarters and localized wind gusts to 60 mph the primary risks. At least a low risk for severe weather will exist Thursday, and likely late Friday into Saturday as well.
  • Gusty (25-40 mph) southwest winds are forecast today. Thursday will be even windier, having a 30-50% chance for gusts to exceed 45 mph. This could cause difficult driving conditions for high profile vehicles, and blow around lightweight objects such as unanchored holiday decorations.
  • There is a 30-50% chance for freezing temperatures Sunday night north of roughly I-70. Action may be needed to cover newly-emerged, tender vegetation.
Area forecast discussion, Mar 31, 5:54 AM CDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
554 AM CDT Tue Mar 31 2026

.KEY MESSAGES...

- Periods of showers and thunderstorms are forecast through
  Saturday. There is a 50-80% chance rain totals exceed 2
  inches, with the highest chances north of I-72/Danville; this
  would help alleviate ongoing drought conditions.

- There is a level 1 of 5 (marginal) risk for severe weather
  late this afternoon into tonight, with hail up to the size of
  quarters and localized wind gusts to 60 mph the primary risks.
  At least a low risk for severe weather will exist Thursday,
  and likely late Friday into Saturday as well.

- Gusty (25-40 mph) southwest winds are forecast today.
  Thursday will be even windier, having a 30-50% chance for
  gusts to exceed 45 mph. This could cause difficult driving
  conditions for high profile vehicles, and blow around
  lightweight objects such as unanchored holiday decorations.

- There is a 30-50% chance for freezing temperatures Sunday
  night north of roughly I-70. Action may be needed to cover
  newly-emerged, tender vegetation.

&&

.DISCUSSION...
Issued at 149 AM CDT Tue Mar 31 2026

***** WARM AND BREEZY TODAY, STORMS TONIGHT *****

At 130am, a quasistationary front extended from Nebraska through
Iowa and across southern Wisconsin. A shortwave trough was fostering
showers and thunderstorms near the I-80 corridor in eastern Iowa and
northwest Illinois. Meanwhile, central Illinois lies solidly in the
warm sector where south-southwesterly winds gusting 20-25 mph have
held temperatures in the mid 60s to low 70s. Even so, several CAMs
suggest a few showers and storms may fire across northeast Missouri
or southeast Iowa around dawn as an outflow boundary from ongoing
convection interacts with the LLJ. HREF neighborhood probs (using a
20km radius) advertise 50%+ chances for convective precipitation in
areas northwest of a roughly Beardstown to Bloomington line from 6-
10am, which is reflected in our PoPs. While this activity will be
propagating towards the east-northeast, it could send a remnant
outflow boundary southeastward across central Illinois during the
late morning or early afternoon, however it appears unlikely (20%
chance) that this will focus convective development given the strong
capping inversion in place. Instead, the early-mid afternoon is
likely (80% chance) to remain dry, with strong warm advection
(southwest winds gusting 25-40mph) bringing temperatures into the
upper 70s to mid 80s - almost a repeat of yesterday.

Storm chances will ramp up during the evening as a cold front sinks
southward into central Illinois, stalling between I-70 and I-72 by
sunrise Tuesday. Thankfully, most highres guidance has the storms
developing behind the cold front where a few hundred J/kg of
elevated instability will linger throughout the night. Given the
weak instability, we're not overly thrilled about the severe weather
risk, though admittedly the 30-45 kt 0-6km shear could support some
hail up to quarter size, and any storms that develop right along the
front could generate locally gusty winds; SPC's level 1 of 5
(marginal) seems reasonable.

***** COOLER WITH ADDITIONAL SHOWERS AND STORMS WEDNESDAY *****

Waves of showers and storms will likely (70% chance) be ongoing
Wednesday morning near and north of the boundary, with NBM/HREF
indicating rain totals generally between 0.5 and 1.5 inches near and
north of I-70 by noon Wednesday. One or more narrow corridors of
higher amounts exceeding 2.5 inches seems like a reasonable
expectation giving the training nature of storms where the front
slows down/stalls, and per HREF LPMM, though trying to pin down
precisely where would be a futile endeavor at this time. It wouldn't
be surprising to have some localized nuisance flooding of small
streams or urban areas if this water comes down in a short enough
time period, though the risk appears to be generally low given the
dry antecedent conditions; the overnight rain should instead be
beneficial for most, if not all, of the area.

The front is forecast to lift back northward sometime Wednesday
afternoon or evening, with isentropic upglide potentially (60-80%
chance) sparking renewed showers and storms across much of the area.
While forecast soundings suggest these will be elevated in nature,
rooted around 850mb, one shouldn't be surprised if we get some small
hail given modest (7-7.5 C/km) 700-500mb lapse rates and 35-45 kt
deep layer shear - with the most favorable dynamics across our
southwest counties during the evening. Meanwhile, it'll be a cool
day north of the front where afternoon temps will stay in the mid
40s to low 50s; south of the boundary, temperatures will run much
warmer with the REFS giving a 40-60% chance highs climb into the 80s
near HWY 50 in southeast Illinois.

***** WARM AND WINDY WITH MORE STORMS THURSDAY *****

The deterministic models generally agree that a sfc low will develop
beneath an increasingly negatively tilted shortwave trough lifting
from the Southern Plains into the Upper Midwest Thursday into
Thursday night. The GEFS and EPS generally indicate the sfc low will
track through central Iowa, placing our area in the warm sector on
Thursday. While dewpoints will climb solidly into the 60s, sfc
heating will be limited by cloud cover and any ongoing early-day
convection, and mid level lapse rates appear poor at only 6.5-7
degC/km - confining MUCAPES to around 500-1500 J/kg. Nonetheless,
the 30-45 kt of deep layer shear the GFS and ECMWF are advertising
suggests this set-up will bear watching for a few severe storms,
with inverted V soundings suggesting the primary risk will be from
gusty to locally damaging winds with any bowing multicell clusters.
A tight pressure gradient associated with that low will also promote
another day of strong southwest gradient winds, with the EPS mean
north of 40 mph. Forecast soundings from the NAM and GFS even
suggest mean (top of channel) PBL winds around 30-35 (40-45) kt, so
it's possible (30-50% chance) we'll need a Wind Advisory, with the
primary driver of uncertainty being cloud cover limiting mixing.

***** STRONGER SYSTEM ARRIVING THIS WEEKEND *****

On the heels of the Thursday system, a stronger upper level trough
will dig into the Northern Plains and Upper Midwest late Friday into
Saturday, with an attendant surface low dragging a cold front
through the ILX CWA sometime on Saturday. Instability will be
highest Friday evening into Friday night, especially across the
western CWA where cooling temps aloft will foster modest (7-7.5
degC/km) mid level lapse rates, though a forcing mechanism during
that time is unclear. The cold front will likely (60-70% chance)
generate a line of showers and thunderstorms sometime Saturday
morning into early afternoon, which could bring gusty to locally
severe winds as it sweeps across the area, particularly east of I-55
where surface based instability will begin to diurnally increase
ahead of it. The GFS and ECMWF suggest 30-35 kt 0-3km deep layer
shear from the west-southwest, which could theoretically favor a
QLCS tornado risk with any bowing segments which maximize the line-
normal component. Still, lots can change between now and then; stay
tuned for updates.

Behind the cold front, conditions will turn sharply cooler with
forecast highs in the 50s on Sunday. Lows could dip into the 30s as
early as Saturday night, but the higher chance for frost/freeze
headlines (now that much of central and southeast Illinois has
entered the growing season) will be Sunday night when NBM gives a 30-
50% chance for a freeze north of I-70.

&&

.AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/...
Issued at 542 AM CDT Tue Mar 31 2026

Showers and thunderstorms along a frontal boundary draped from
northern Missouri into northern Illinois will shift southeast
with the front this morning, potentially clipping PIA and BMI
from 13-16z. Thereafter, a low (15-20%) chance of a stray storm
will exist through late afternoon, when coverage of storms is
forecast to increase as a LLJ interacts with the front.
Instability and hence lightning activity should wane after 06z,
but periods of rain will continue through the end of the TAF
period. Winds will blow from the southwest at 15-20 kt with
gusts to 30 kt beginning around mid morning, but then flip
around and come out of the northeast behind the cold front
tonight.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
None.

&&

KEY MESSAGES...Bumgardner
DISCUSSION...Bumgardner
AVIATION...Bumgardner
Hazardous weather outlook, Mar 31, 5:14 AM CDT, 3 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
514 AM CDT Tue Mar 31 2026

ILZ027>031-036>038-040>057-061>063-066>068-071>073-011015-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
514 AM CDT Tue Mar 31 2026

This Hazardous Weather Outlook is for central Illinois, east
central Illinois, southeast Illinois and west central Illinois.

.DAY ONE...Today and tonight.

Southwest winds gusting between 30-40 mph could create difficult
driving conditions for high profile vehicles this afternoon.

Scattered storms become likely this afternoon and evening. Some of
these storms could be severe, posing a threat for large hail and
damaging winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Severe storms are possible on Thursday with the main threats being
damaging winds and a few tornadoes.

Periods of showers and storms will bring widespread heavy rain to
the area. There is a 50 to 80 percent chance of exceeding 2 inches
through the weekend, which may result in localized flooding and
rises along area waterways.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later today.

NMA

In the hours before

Special weather statement, Mar 31, 8:19 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Lincoln IL
819 AM CDT Tue Mar 31 2026

ILZ028-311345-
Stark-
819 AM CDT Tue Mar 31 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN STARK COUNTY
THROUGH 845 AM CDT...

At 819 AM CDT, Doppler radar was tracking a strong thunderstorm over
Bradford, or 9 miles northeast of Wyoming, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Osceola and Bradford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4114 8964 4110 8978 4123 8979 4124 8964
TIME...MOT...LOC 1319Z 258DEG 31KT 4116 8965

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Deubelbeiss

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:54 AM CDTSevere Thunderstorm WarningILXKnox51 min
Mar 31, 8:19 AM CDTSpecial Weather StatementILXStark26 min
Mar 31, 9:17 AM CDTSevere Thunderstorm WarningILXMason43 min
Mar 31, 9:19 AM CDTSevere Thunderstorm WarningILXTazewell, Woodford41 min
Mar 31, 9:36 AM CDTSevere Thunderstorm WarningILXLogan, Mason, Tazewell39 min
Mar 31, 9:56 AM CDTSevere Thunderstorm WarningILXMcLean, Woodford34 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.